Children

Dr. Zyro মে Melatonin poisoning among children in the United States is skyrocketing.

The number of children infected with melatonin poisoning increased by more than 500% in the United States from 2012 to 2021, especially among children under 5 years of age. It shows a study that should serve as a precaution for fathers and mothers in Brazil, as this sleep supplement was recently approved by Anvisa (National Health Surveillance Agency).

The number of children seen after taking melatonin in 2021 was about 5% of all pediatric patients at the Centers for Disease Control in that country.. To get an idea of ​​the growth, in 2012 this share had 0.6% of the presence.

Throughout the study, five children needed mechanical ventilation due to melatonin intake, and two of them died.According to the authors of the report. Weekly reports of illness and deathFrom CDC (Center for Disease Control and Prevention).

The increase in epidemics was even more intense

Dr. Karima Lelak and her team at Children’s Hospital Michigan in Detroit (USA) observed this. There was a significant increase in melatonin intake in children during the Kovid epidemic. The phenomenon was not surprising, as many people turned to supplements to try to sleep better during this period.

From 2012 to 2021, 260,435 pediatric cases of melatonin injection were reported, representing 2.25% of all pediatric injections. This number has risen from 8,337 in 2012 to 52,263 in 2021, with the highest growth recorded (+ 38%) from 2019 to 2020.

In almost all cases (or 94%) were accidents, occurred at home (99%) and were managed on site (88%). Most of the children involved are 5 and under.

Fortunately, most of the children and adolescents involved (83%) had no symptoms. Among those presented, the most common were gastrointestinal, cardiovascular, and central nervous system symptoms.

However, 27,795 children need to be seen in one health unit. Although most (72%) were excluded, 15% were hospitalized and 1% needed intensive care.

Caution for parents

Most of the children admitted to the hospital were adolescents who deliberately took melatonin. The two deaths recorded during this period, according to researchers, occurred in children aged 3 months and 13 months – both at home and due to “intentional drug abuse”..

The authors emphasize that health professionals should warn parents of the potential toxic consequences of exposure to melatonin, in addition to reporting any adverse events related to the FDA, as the US Food and Drug Administration, such as Anvisa Brazil does.

It is noteworthy that in the United States, it is not uncommon to find over-the-counter products labeled “natural” in pharmacies, even targeting children, and which contain melatonin. There are many nutritional supplements in the form of bullets for adults and high levels of hormones, which can serve as an attraction for young people.

Melatonin has side effects

Many people believe that melatonin is a supplement without major side effects, just like chamomile tea, but it is not. While an adult may not notice much difference when eating the product, the effects can be serious for children and adolescents (and be aware that chamomile itself has contraindications …)

Thus, those who have melatonin at home need to leave the box out of the reach of their children. In addition, it is important to remind adolescents that these products should be taken only on the advice of a doctor.

According to a U.S. survey published in February, melatonin use has exploded in the last 20 years, as have dosages, which experts have observed with concern.

Despite being a substance considered safe and well tolerated, there are potential side effects, especially when using high doses. Headaches, nightmares, daytime sleepiness and changes in glucose may occur. In addition, long-term safety information is scattered, and people have been taking supplements every night for many years.

See also:

Leave a Reply

Your email address will not be published.